| Model Number |
DFR00V |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); Halo (2227)
Type of Reportable Event
Serious Injury
Event or Problem Description
A female patient who had bilateral lens implantation reported of extreme nighttime glare in both eyes which symptoms appeared shortly after initial surgeries.After the first eye (left eye) surgery, the patient could see color crisper and her vision was so clear except for distance.As the next week went on, the patient was having trouble driving at night.The halos around all lights at night was making it almost impossible to drive.The patient had no depth perception of the car in front of her and it was scary.After the second surgery the patient had the same issue with the left eye.The doctor advised the patient that it may take 6 months or longer for the halos to go away.After a few months the doctor suggested that the patient try contact lenses to help with the halos.The contacts did not help at all, and the patient was so frustrated with the lenses and the halos.The doctor then suggested to try two different types of drops that could possibly help with them.One drop was alphagan.01% and the second was vuity.The patient tried the first drop for a two-week time frame an hour before she was to drive and the vuity for about a month.Neither drop helped the patient, so at that point, the doctor suggested to explant the lenses which the patient did not want to have them taken out.The patient reported that the lens contain so may rings on it which was causing the halos and she was seeing roughly 20 rings around every light she would look at.When patient would look at the christmas tree, she knew there was a tree there, but all that the patient would see was connected halos with rings at night and she could not see the tree.Also, the patient had been in florida in february and was sitting in the sun and when looked up at the sky with my sunglasses on, the patient could see the rings from the lens in the reflection of the sunglasses.The right eye lens was explanted on (b)(6) 2023.Another lens of different model, but the same diopter (dib00, 11.5 d) was used as a replacement lens.No complications reported and no medical or surgical interventions required.There was no patient injury reported.The patient does not have the crisp eyesight she had with the multifocal lens, but she has no more halos at night.There is a plan to remove the left eye lens as well (the doctor took the lens in the dominant eye out first to see if it would help without taking the left one out and thought the two eyes may work together and adjust so the patient would not have to have the second one taken out.But reportedly, the halos are so dominant still in the left eye that the patient feels uneven with her eyesight).Additional information reported that the patient has 20/20 uncorrected vision with the dib00 in her right eye that had the lens exchange and is super happy.The left eye lens remains implanted as of to date; however, it is planned to be explanted later.It was confirmed that the lens was explanted.No further information was provided.This report pertains to the patient¿s right eye.A separate report will also be submitted for the patient¿s left eye.
Additional Manufacturer Narrative
Section b3: date of event: exact date is unknown/not provided.It was indicated that symptoms appeared shortly after initial surgery.Best estimate date is between jun 30, 2022 and mar 23, 2023.Device evaluation: the product testing could not be performed as the product was not returned for evaluation (the lens was discarded).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed two additional complaints (one is from this same complaint) were received for this po.The complaints were similar to the reported issues, but they were not confirmed based on investigation results.Therefore, no escalations were required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Attempts have been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.